SIADH and water intoxication related to ecstasy.

Details

Serval ID
serval:BIB_18066E7254DB
Type
Article: article from journal or magazin.
Publication sub-type
Case report (case report): feedback on an observation with a short commentary.
Collection
Publications
Institution
Title
SIADH and water intoxication related to ecstasy.
Journal
BMJ case reports
Author(s)
Salathe C., Blanc A.L., Tagan D.
ISSN
1757-790X (Electronic)
ISSN-L
1757-790X
Publication state
Published
Issued date
29/08/2018
Peer-reviewed
Oui
Volume
2018
Pages
1-4
Language
english
Notes
Publication types: Case Reports ; Journal Article
Publication Status: epublish
Abstract
Recreational drug use is a significant societal issue and remains a clinical challenge in emergency and critical care departments. We report on a 19-year-old woman admitted to hospital semiconscious and with severe hyponatraemia. Urinalysis was positive for methamphetamine and supported a diagnosis of hyponatraemia related to ecstasy use together with a syndrome of inappropriate antidiuretic hormone secretion (SIADH). The woman was transferred to an intensive care unit, where a hypertonic saline infusion was started. Three hours postadmission she developed polyuria. Follow-up urinalysis at this point was consistent with water intoxication. This case is a reminder that hyponatraemia is a potentially fatal complication after the ingestion of 3,4-methylenedioxymethamphetamine, illustrates the sequential nature of an SIADH and water intoxication and highlights the importance of considering the sequence of onset of hyponatraemia, as the patient may be admitted at any stage.
Keywords
Diagnosis, Differential, Female, Humans, Hyponatremia/complications, Hyponatremia/diagnosis, Hyponatremia/drug therapy, Inappropriate ADH Syndrome/complications, Inappropriate ADH Syndrome/diagnosis, Inappropriate ADH Syndrome/drug therapy, N-Methyl-3,4-methylenedioxyamphetamine, Saline Solution, Hypertonic/therapeutic use, Substance-Related Disorders/complications, Substance-Related Disorders/diagnosis, Water Intoxication/complications, Water Intoxication/diagnosis, Water Intoxication/drug therapy, Young Adult, fluid electrolyte and acid–base disturbances, toxicology, unwanted effects/adverse reactions
Pubmed
Create date
04/09/2018 8:07
Last modification date
20/08/2019 12:48
Usage data